Previous |  Up |  Next


Title: Null controllability of a nonlinear diffusion system in reactor dynamics (English)
Author: Sakthivel, Kumarasamy
Author: Balachandran, Krishnan
Author: Park, Jong-Yeoul
Author: Devipriya, Ganeshan
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 46
Issue: 5
Year: 2010
Pages: 890-906
Summary lang: English
Category: math
Summary: In this paper, we prove the exact null controllability of certain diffusion system by rewriting it as an equivalent nonlinear parabolic integrodifferential equation with variable coefficients in a bounded interval of $\mathbb R$ with a distributed control acting on a subinterval. We first prove a global null controllability result of an associated linearized integrodifferential equation by establishing a suitable observability estimate for adjoint system with appropriate assumptions on the coefficients. Then this result is successfully used with some estimates for parabolic equation in $L^k$ spaces together with classical fixed point theorem, to prove the null controllability of the nonlinear model. (English)
Keyword: controllability
Keyword: observability
Keyword: parabolic integrodifferential equation
MSC: 93B05
MSC: 93B07
idZBL: Zbl 1205.93024
idMR: MR2778922
Date available: 2010-12-20T15:54:54Z
Last updated: 2013-09-22
Stable URL:
Reference: [1] Adams, R. A., Fournier, J. F.: Sobolev Spaces.Second edition. Academic Press, New York 2003. Zbl 1098.46001, MR 2424078
Reference: [2] Anita, S., Barbu, V.: Null controllability of nonlinear convective heat equation.ESAIM: Control, Optimization and Calculus of Variations 5 (2000), 157–173. MR 1744610, 10.1051/cocv:2000105
Reference: [3] Balachandran, K., Dauer, J. P.: Controllability of nonlinear systems in Banach spaces; A survey.J. Optim. Theory Appl. 115 (2002), 7–28. Zbl 1023.93010, MR 1937343, 10.1023/A:1019668728098
Reference: [4] Barbu, V.: Exact controllability of superlinear heat equation.Appl. Math. Optim. 42 (2000), 73–89. MR 1751309, 10.1007/s002450010004
Reference: [5] Barbu, V.: Controllability of parabolic and Navier–Stokes equations.Sci. Math. Japon. 56 (2002), 143–211. Zbl 1010.93054, MR 1911840
Reference: [6] Barbu, V., Iannelli, M.: Controllability of the heat equation with memory.Differential and Integral Equations 13 (2000), 1393–1412. Zbl 0990.93008, MR 1787073
Reference: [7] Bardos, C., Lebeau, G., Rauch, J.: Controle et stabilisation de l’equation des ondes.SIAM J. Control Optim. 30 (1992), 1024–1065. MR 1178650
Reference: [8] Beceanu, M.: Local exact controllability of the diffusion equation in one dimension.Abstract Appl. Anal. 14 (2003), 793–811. Zbl 1070.93025, MR 2009498, 10.1155/S1085337503303033
Reference: [9] Chae, D., Imanuvilov, O. Yu., Kim, S. M.: Exact controllability for semilinear parabolic equations with Neumann boundary conditions.J. Dynamical and Control Systems 2 (1996), 449–483. Zbl 0946.93007, MR 1420354, 10.1007/BF02254698
Reference: [10] Fattorini, H. O., Sritharan, S. S.: Necessary and sufficient conditions for optimal controls in viscous flow problems.Proc. Royal Soc. London A 124 (1994), 211–251. Zbl 0800.49047, MR 1273746
Reference: [11] Fernández-Cara, E., Guerrero, S.: Global Carleman inequalities for parabolic systems and applications to controllability.SIAM J. Control Optim. 45 (2006), 1395–1446. Zbl 1121.35017, MR 2257228, 10.1137/S0363012904439696
Reference: [12] Fernández-Cara, E., Zuazua, E.: The cost of approximate controllability for heat equations: The linear case.Adv. in Differential Equations 5 (2000), 465–514. MR 1750109
Reference: [13] Fernández-Cara, E., Zuazua, E.: Null and approximate controllability for weakly blowing up semilinear heat equations.Ann. Inst. H. Poincaré Anal. Non Linéaire 17 (2000), 583–616. MR 1791879, 10.1016/S0294-1449(00)00117-7
Reference: [14] Fursikov, A. V., Imanuvilov, O. Yu.: Controllability of Evolution Equations.Lecture Notes Ser., Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul 1996. Zbl 0862.49004, MR 1406566
Reference: [15] Imanuvilov, O. Yu., Yamamoto, M.: Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations.Publications of RIMS, Kyoto University 39 (2003), 227–274. Zbl 1065.35079, MR 1987865, 10.2977/prims/1145476103
Reference: [16] Komorník, V.: Exact Controllability and Stabilization: The Multiplier Method.John Wiley, Paris 1995. MR 1359765
Reference: [17] Ladyzenskaya, O. A., Solonikov, V. A., Uralceva, N.: Linear and Quasilinear Equations of Parabolic Type.Transl. Math. Monographs, Providence 1968.
Reference: [18] Lebeau, G., Robbiano, L.: Contròle exact de l’équation de la chaleur.Comm. Partial Differential Equations 20 (1995), 335–356. Zbl 0884.35049, MR 1312710, 10.1080/03605309508821097
Reference: [19] Lions, J. L.: Controlabilité exacte, stabilisation et perturbations the systémes distribués.Tome 1 and Tome 2. Masson 1988.
Reference: [20] Pachpatte, B. G.: On a nonlinear diffusion system arising in reactor dynamics.J. Math. Anal. Appl. 94 (1983), 501–508. Zbl 0524.35055, MR 0706380, 10.1016/0022-247X(83)90078-1
Reference: [21] Pao, C. V.: Bifurcation analysis of a nonlinear diffusion system in reactor dynamics.Appl. Anal. 9 (1979), 107–119. MR 0539536, 10.1080/00036817908839258
Reference: [22] Sakthivel, K., Balachandran, K., Sritharan, S. S.: Controllability and observability theory of certain parabolic integrodifferential equations.Comp. and Math. Appl. 52 (2006), 1299–1316. Zbl 1119.93020, MR 2307079, 10.1016/j.camwa.2006.11.007
Reference: [23] Sakthivel, K., Balachandran, K., Sritharan, S. S.: Exact controllability of nonlinear diffusion equations arising in reactor dynamics.Nonlinear Anal.: Real World Appl. 9 (2008) 2029–2054. Zbl 1156.93321, MR 2441765
Reference: [24] Sakthivel, K., Balachandran, K., Nagaraj, B. R.: On a class of nonlinear parabolic control systems with memory effects.Internat. J. Control 81 (2008), 764–777. MR 2406883, 10.1080/00207170701447114
Reference: [25] Simon, J.: Compact sets in the space $L^p(0;T;B)$.Ann. Mat. Pura Appl. 146 (1986), 65–96. MR 0916688
Reference: [26] Tataru, D.: Boundary controllability for conservative partial differential equations.Appl. Math. Optim. 31 (1995), 257–295. MR 1316260, 10.1007/BF01215993
Reference: [27] Yanik, E. G., Fairweather, G.: Finite element methods for parabolic and hyperbolic partial integrodifferential equation.Nonlinear Anal. 12 (1988), 785–809. MR 0954953, 10.1016/0362-546X(88)90039-9
Reference: [28] Yong, J., Zhang, X.: Exact controllability of the heat equation with hyperbolic memory kernel.Control Theory of Partial Differential Equations. Chapman & Hall/CRC, Boca Raton 2005, pp. 387–401. Zbl 1085.35038, MR 2149174
Reference: [29] Zuazua, E.: Controllability and observability of partial differential equations: some results and open problem.In: Handbook of Differential Equations: Evolutionary Equations 3 (2007), 527–621. MR 2549374, 10.1016/S1874-5717(07)80010-7


Files Size Format View
Kybernetika_46-2010-5_6.pdf 309.1Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo